Alert archive / Texas / High Wind Watches in 2022
High Wind Watch 2, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Mar 27, 2022, 1:34 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 29, 2022, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 1:34 PM CDT (18:34 UTC)
- In effect from
- Mar 29, 2022, 11:00 AM CDT
- Expired
- Mar 29, 2022, 3:08 AM CDT
- In force
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Mar 27, 12:00 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 27, 12:00 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1200 PM CDT Sun Mar 27 2022
.AVIATION...
For the 18Z TAFs:
VFR conditions are expected at all three terminals throughout the
valid TAF period. Wind speeds will turn in a clockwise fashion
through the overnight period, and will become more southwesterly
once again tomorrow afternoon. High clouds are also expected
through this period. In other words, little to no impacts are
expected from weather for the terminals.
Guerrero
&&
.PREV DISCUSSION... /Issued 557 AM CDT Sun Mar 27 2022/
AVIATION...
Winds will become more easterly at DHT and AMA this morning at 10
to 15 knots. GUY will remain easterly around 15 knots. Winds will
then decrease to below 10 knots later tonight as they become more
variable. Skies are expected to remain VFR.
PREV DISCUSSION... /Issued 252 AM CDT Sun Mar 27 2022/
DISCUSSION...
A cold front will continue to push southwest across the Panhandles
today. Winds will turn to the east behind this front at 10 to 20
mph.
Winds will turn to the south and southwest on Monday as a lee-side
surface trough intensifies in eastern Colorado and eastern New
Mexico. Downslope southwest winds across the western Oklahoma
Panhandle and the western and central Texas Panhandle will help to
bring relative humidity values down to less than 10 percent.
On Tuesday...a positively tilted upper level short wave trough will
move across the central and southern Rockies. The northern part of
this trough will actually emerge onto the central High Plains by mid
day Tuesday. This will help a surface low to intensify over
northwest Kansas and then this surface low will move east-northeast
into southeast Nebraska by late in the afternoon. The pressure
gradient between an intensifying low over northwest Kansas and a
high over southern Arizona will cause strong southwest winds over
the Panhandles. In fact, a wind advisory may be needed for Tuesday
for much of the area.
Rain showers are expected to spread southward behind the Canadian
cold front that moves through the Panhandles Tuesday evening. These
showers will also be supported by the upper level trough moving
across the area. The showers are expected to continue into
Wednesday morning before the trough moves east of the Panhandles.
Another minor short wave trough moving southeast behind the main
trough may touch off a few showers in the western Panhandles on
Wednesday night. Some of the rain may mix with or briefly change to
snow in the northwest early Wednesday morning and again Wednesday
night, but no accumulation is expected at this time.
Thursday is expected to be a dry day, then a chance of showers
returns to the region Friday through Saturday. Another cold front
moves through the Panhandles Friday night. Meanwhile, a couple of
short wave troughs are expected to pass across the northern CWA
Friday through Saturday which may help to set off these showers. The
models do not agree on the exact track or strength of these systems,
so confidence in precipitation beyond Thursday in not very high.
Highs today are expected to be cooler than yesterday across all but
the southwest quarter of the Texas Panhandle behind the cold front.
Highs on Monday will rebound back into the 80's and lower 90's.
Tuesday will be cooler behind the Pacific front and then Wednesday
cooler still behind the Canadian cold front.
Highs will be back to around normal for Thursday and Friday, but
will be back below normal on Saturday behind the cold front.
FIRE WEATHER...
Critical fire weather conditions are expected across the western
Oklahoma Panhandle and much of the western and central Texas
Panhandle. Lowest relative humidity values will fall below 10
percent in these areas along with southwest winds in the 20 to 25
mph range with higher gusts. On Tuesday, critical fire weather
conditions are likely across the Panhandles. Relative humidity
values will get down into the 10 to 17 percent range and southwest
winds will be in the 25 to 35 mph range with gusts to around 50
mph.
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Donley...Hartley...Hutchinson...Moore...Oldham...
Palo Duro Canyon...Potter...Randall...Sherman.
OK...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Cimarron.
&&Hazardous weather outlook, Mar 27, 3:00 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 300 AM CDT Sun Mar 27 2022 OKZ001>003-TXZ001>020-317-272000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 AM CDT Sun Mar 27 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions will be possible across the Panhandles Monday and Tuesday. A Fire Weather Watch is in effect for critical fire weather conditions for much of the western and central Panhandles Monday. Strong winds on Tuesday may require a wind highlight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Monday and Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:47 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
| Mar 27, 1:47 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Hartley and 6 more | 31 hr |
Nearby
High Wind Watches in Texas, 2022High Wind Watches in Oklahoma, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.